Journals / Sakarya Tıp Dergisi / 2021 / Cilt: 11 - Sayı: 3

DRESS Syndrome After Lamotrigine Use in A Epilepsy Patient: A Case Report

Epilepsi Hastasında Lamotrijin Kullanımından Sonra DRESS sendromu: Bir Olgu Sunumu

Pages
680–686
Publication Date
2021-09-22
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In this article, a pediatric case who developed DRESS syndrome after lamotrigine treatment was presented, and the literature on current diagnosis and treatment approaches was reviewed.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome is an acute drug-induced hypersensitivity reaction.
📊
Key Findings & Data:Clinical findings usually develop 1-7 weeks after the initiation of the responsible drug, this period may extend up to three months.
💡
Conclusion & Impact:In this article, a pediatric case who developed DRESS syndrome after lamotrigine treatment was presented, and the literature on current diagnosis and treatment approaches was reviewed.
🔬Design:Review & Systematic Survey
📍Scope:Comprehensive Sample
⚙️Variables:antikonvülsan ilaç · DRESS sendromu · lamotrijin

Abstract

DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) syndrome is an acute drug-induced hypersensitivity reaction. DRESS syndrome can cause morbidity and mortality, characterized by fever, skin rash, lymphadenopathy, hematological abnormalities (eosinophilia, atypical lymphocytes), internal (liver or other) organ involvement. Drugs that most commonly cause DRESS syndrome are anticonvulsants, dapsone, sulfonamides, allopurinol and minocycline. Clinical findings usually develop 1-7 weeks after the initiation of the responsible drug, this period may extend up to three months. There are reports stating that the mortality rate reaches up to 10%, and the most important cause of mortality is liver failure. Diagnostic criteria for DRESS syndrome have been established by the RegiSCAR group. In this article, a pediatric case who developed DRESS syndrome after lamotrigine treatment was presented, and the literature on current diagnosis and treatment approaches was reviewed.

Özet

DRESS (Drug Rash with Eosinophilia and Systemic Symptoms) sendromu ilaca bağlı akut bir aşırı duyarlılık reaksiyonudur. DRESS sendromu; ateş, deri döküntüsü, lenfadenopati, hematolojik anormallikler (eozinofili, atipik lenfositler), iç organ (karaciğer veya diğer) tutulumu ile karakterize olarak morbidite ve mortaliteye neden olabilir. DRESS sendromuna en sık neden olan ilaçlar antikonvülzanlar, dapson, sülfonamidler, allopurinol ve minosiklindir. Klinik bulgular genellikle sorumlu ilacın başlamasından 1-7 hafta sonra gelişir, bu süre üç aya kadar uzayabilir. Ölüm oranının % 10'lara kadar ulaştığını ve en önemli ölüm nedeninin karaciğer yetmezliği olduğunu bildiren makaleler vardır. DRESS sendromu için tanı kriterleri RegiSCAR grubu tarafından oluşturulmuştur. Bu yazıda lamotrijin tedavisi sonrası DRESS sendromu gelişen bir çocuk olgusu sunularak güncel tanı ve tedavi yaklaşımları ile ilgili literatür gözden geçirilmiştir.

🔖

Cite This Article

ENGİN, M. M. N., KAYA, Ö., ARSOY, H. E. M., POP, S., ÖZDEMİR, Ö. (2021). DRESS Syndrome After Lamotrigine Use in A Epilepsy Patient: A Case Report. Sakarya Tıp Dergisi, Cilt: 11 - Sayı: 3, 680–686. https://ajindex.com/articles/401491

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (16)

  1. Vrinceanu D, Dumitru M, Stefan A, Neagos A, Musat G, Nica EA. Severe DRESS syndrome after carbamazepine intake in a case with multiple addictions: A case report. Exp Ther Med 2020; 20(3):2377-2380
  2. Flippis R, Soldevila-Matías P, Fazio PD, Guinart D, Fuentes-Durá I, Rubio JM, et al. Clozapine-related drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: a systematic review. Expert Rev Clin Pharmacol 2020;13(8):875-883
  3. Cacoub P, Musette P, Descamps V. The DRESS syndrome: A literature review. Am J Med 2011;124:588-97
  4. Husain Z, Reddy BY, Schwartz RA. DRESS syndrome, Part I: Clinical perspectives. J Am Acad Dermatol 2013;68:693-705
  5. Kardaun SH, Sidoroff A, Valeyrie-Allanore L, Halevy S, Davidovici BB, Mockenhaupt M, et al. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: Does a DRESS syndrome really exist? Br J Dermatol 2007;156:609-11
  6. Knowles SR, Dewhurst N, Shear NH. Anticonvulsant hypersensitivity syndrome: An update. Expert Opin Drug Saf 2012;11:767-78
  7. Walsh SA, Creamer D: Drug reaction with eosinophilia and systemic symptoms (DRESS): a clinical update and review of current thinking. Clin Exp Dermatol 2010;36:6-11
  8. Özdemir Ö, Genç G. DRESS Syndrome Associated with Ampicillin-Sulbactam and Clindamycin: A Case Report. İstanbul Med J 2019; 20(3): 256-60
  9. Ozdemir O. Development of antiepileptic hypersensitivity syndrome after phenytoin treatment. Turk J Pediatr. 2010; 52(1):111-2
  10. Uçak Bakkal S, Koçak Tufan Z, Bulut C, Boyraz S, Vahaboğlu G. A Case of DRESS Syndrome Mimicking Sepsis. Klimik Journal 2011; 24(2): 132-4
  11. Canıtez Y, Poyraz Efe H, Sapan N. Carbamazepine-Related Dress Syndrome; A Rarely Seen Drug Hypersensitivity Reaction. Turkish J Pediatr Dis 2015;1:147-151
  12. Tennis P, Stern RS. Risk of serious cutaneous disorders after initiation of use of phenytoin, carbamazepine, or sodium valproate: a record linkage study. Neurology 1997;49:542-6
  13. Kano Y, Ishida T, Hirahara K, et al. Visceral Involvements and Long-term Sequelae in Drug-induced Hypersensitivity Syndrome. Med Clin N Am 2010; 4: 743-59
  14. Krugman S. Diagnosis of acute exanthematous diseases. Infectious Diseases of Children 2003; 11: 925-932
  15. Bircher AJ, Scherer K. Delayed Cutaneous Manifestations of Drug Hypersensitivity. Med Clin N Am 2010; 94: 711-25
  16. Limsuwan T, Demoly P. Acute symptoms of drug hypersensitivity (urticaria, angioedema, anaphylaxis, anaphylactic shock). Med Clin